With angioedema, like other allergic reactions, histamine and other chemicals are released into the bloodstream and this causes the swelling. The body releases histamine when the immune system detects a foreign substance called an allergen. Again, many times the cause of angioedema is never found, although it likely is due to a chemical, medication, animal dander, foods, insect bites, and pollen.
Treatment for angioedema is antihistamines. Benadryl or dipenhydramine (tends to make one drowsy) or Loratadine (Alavert, Claritin) or Cetirizine (Zyrtec).
You will want to make note if this begins to spread, and especially although this is unlikely - if you started to note signs of a more severe allergic reaction - such as wheezing or swelling of the lips - then you should seek emergency care (call 911 if any airway issues such as wheezing or lip, mouth or throat swelling as an injection of epinephrine might be needed)
Another concern, especially since you have a history of thrombophlebitis (clot in leg) is a tiny clot. Typically though, you would have tenderness, pitting edema (an indentation after pressing an area of the swelling) if this was the cause. Since you don't report these signs, it seems unlikely.
I hope this helps. Let me know if you have any questions or need any clarification - please reply again to this post so that I may assist you until you are satisfied with your answer.